Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 150, NWS St. Louis, MO

June 21, 2010Pike County, Missouri; Calhoun County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2010, 1:32 PM CDT for Pike County, Missouri; Calhoun County, Pike County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2010, 1:32 PM CDT (18:32 UTC)
Expired
Jun 21, 2010, 2:04 PM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, IL, Pike County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 1:35 PM CDTTSTM WND GST 50Bowling Green, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 12:58 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS53 KLSX 211832
SVRLSX
ILC013-149-MOC163-211915-
/O.NEW.KLSX.SV.W.0150.100621T1832Z-100621T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT MON JUN 21 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  SOUTH CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI...

* UNTIL 215 PM CDT

* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOWLING GREEN...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOUISIANA...PIKE...ATLAS...CLARKSVILLE...PLEASANT HILL...
  BELLEVIEW...ASHBURN...CYRENE...ROCKPORT...SUMMER HILL...NEW
  HARTFORD...NEBO...MARTINSBURG AND INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3928 9076 3929 9130 3953 9134 3960 9080
TIME...MOT...LOC 1832Z 265DEG 20KT 3940 9119
WIND...HAIL 60MPH 1.00IN

$$

KANOFSKY
2 follow-up statements
370 
WWUS53 KLSX 211849
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
149 PM CDT MON JUN 21 2010

ILC013-149-MOC163-211915-
/O.CON.KLSX.SV.W.0150.000000T0000Z-100621T1915Z/
CALHOUN IL-PIKE IL-PIKE MO-
149 PM CDT MON JUN 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY
IN SOUTHWEST ILLINOIS...AND SOUTH CENTRAL PIKE COUNTY IN WEST CENTRAL
ILLINOIS...AND CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 215 PM
CDT...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LOUISIANA...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATLAS...CLARKSVILLE...PLEASANT HILL...BELLEVIEW...MARTINSBURG...
  NEBO AND INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3929 9116 3950 9118 3956 9080 3928 9076
TIME...MOT...LOC 1849Z 265DEG 25KT 3938 9103
WIND...HAIL 60MPH 1.00IN

$$

KANOFSKY
991 
WWUS53 KLSX 211904
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT MON JUN 21 2010

ILC013-149-MOC163-211914-
/O.CAN.KLSX.SV.W.0150.000000T0000Z-100621T1915Z/
CALHOUN IL-PIKE IL-PIKE MO-
204 PM CDT MON JUN 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IN SOUTHWEST
ILLINOIS...AND SOUTH CENTRAL PIKE COUNTY IN WEST CENTRAL ILLINOIS...
AND CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 3929 9116 3950 9118 3956 9080 3928 9076
TIME...MOT...LOC 1904Z 265DEG 25KT 3939 9090

$$

KANOFSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:56 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 21, 12:56 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT MON JUN 21 2010

.DISCUSSION...
/318 AM CDT MON JUN 21 2010/

THUNDERSTORMS JUST POPPED UP OVER NORTHEAST MO/WEST CENTRAL IL ON
THE SOUTHEASTERN FLANK OF THE LLJ WHERE THE RUC IS SHOWING A LITTLE
MCON AT THIS TIME.  PLENTY OF INSTABILITY AS MUCAPE IS 2500-3000
J/KG.  COULD SEE SOME MARGINAL HAIL DUE TO THE RELATIVELY HIGH
INSTABILITY...AND SOME FLOODING IS POSSIBLE DUE TO THE SLOW MOVEMENT
OF THE STORMS.  SHOULD SEE THE STORMS DRIFT OUT OF THE AREA BY
12-14Z.

REST OF THE FORECAST TODAY IS NEARLY A PERFECT COPY OF THE PAST FEW
DAYS.  HOT AND HUMID SOUTH OF THE STATIONARY FRONT DRAPED OVER
NORTHERN MISSOURI WITH THE BEST CHANCE FOR STORMS NEAREST TO THE
SYNOPTIC BOUNDARY.  DON'T SEE MUCH CHANGE IN THE FORECAST THROUGH
WEDNESDAY...ALTHOUGH THE GFS IS HINTING THAT SOME DRIER AIR MAY
FILTER INTO THE AREA TUESDAY AFTERNOON AND WEDNESDAY FROM THE
TENNESSEE VALLEY.  THAT BEING SAID...TUESDAY LOOKS TO BE THE HOTTEST
DAY OF THIS HEAT SPELL SO FAR.  MAV/MET GUID IS GIVING ME 100
DEGREES IN THE METRO AREA...AND THIS LOOKS REASONABLE GIVEN 22C OR
HIGHER THERMAL RIDGE AT 850MB OVER THE REGION.  WILL LEAVE THE
EXCESSIVE HEAT WARNING/ADVISORY UNCHANGED THIS MORNING AND LET THE
DAYSHIFT RE-EVALUATE WHETHER OR NOT TO EXTEND THE PRODUCT INTO
WEDNESDAY.

GFS AND NAM ARE NOW IN PRETTY GOOD AGREEMENT THAT THE FRONT WILL
DRIFT THROUGH THE AREA WEDNESDAY NIGHT/EARLY THURSDAY MORNING.
GIVEN THAT THIS ISN'T A CLIMATOLOGICALLY FAVORABLE TIME FOR
THUNDERSTORM DEVELOPMENT...THE CURRENT CHANCE POPS LOOK GOOD AND
WILL LEAVE THEM BE.  NO CHANGES TO THE FORECAST BEYOND SOME MINOR
WIND/TEMP TWEAKS FOR THURSDAY.

CARNEY

&&

.AVIATION...
/1152 AM CDT MON JUN 21 2010/

SCATTERED TSRA MOVING NEWD THROUGH UIN. MORE TSRA ARE EXPECTED
THIS AFTN ALONG OLD OUTFLOW BOUNDARY JUST S-SW OF STL/SUS AND
ANOTHER OUTFLOW BOUNDARY EXTENDING FROM N CNTRL MO SW THROUGH W
CNTRL MO. WILL INCLUDE A TEMPO GROUP OF TSRA IN UIN AND COU TAFS
DURING THE EARLY-MID AFTN HOURS. FOR NOW WILL JUST INCLUDE VCTS IN THE
STL AND SUS TAFS FOR THIS AFTN INTO THE EARLY EVNG. MUCH OF THIS TSRA
ACTIVITY SHOULD DISSIPATE OR MOVE E-NE OF THE AREA THIS EVNG. A
NOCTURNAL MCS MAY MOVE THROUGH NRN MO LATE TGT AND EARLY TUE MRNG
SO INCLUDED VCTS IN THE UIN TAF FROM 07Z TO 15Z TUE. PREVAILING
VFR CONDITIONS OUTSIDE OF STORMS WITH TYPICAL DIURNAL CUMULUS CLOUDS
WITH DAYTIME HEATING AND INSTABILITY. PREVAILING S-SWLY SFC WIND
TDA AND TGT THEN SWLY ON TUE...ALTHOUGH WIND DIRECTION MAY CHANGE
FOR AN HOUR OR TWO AFTER TSRA OUTFLOW BOUNDARY/GUST FRONT PASSAGE.

SPECIFICS FOR KSTL...SCATTERED DIURNAL CUMULUS CLOUDS THIS AFTN
WITH HIGH LEVEL CONVECTIVE CLOUD DEBRIS. WILL INCLUDE VCTS FROM
18Z MON TO 01Z TUE FOR NOW WITH SCATTERED TSRA EXPECTED. JUST HIGH
LEVEL CLOUDS TGT THEN DIURNAL CUMULUS CLOUDS DEVELOPING AGAIN BY
LATE TUE MRNG. MAINLY A SWLY SFC WIND EXPECTED THIS FORECAST
PERIOD.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR CRAWFORD MO-FRANKLIN MO-
     IRON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-
     STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR JEFFERSON MO-
     ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-JERSEY IL-MARION IL-RANDOLPH IL-
     WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR MADISON IL-
     MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jun 21, 5:45 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
545 AM CDT MON JUN 21 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
545 AM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE AREA. SOME
OF THE STORMS COULD BE SEVERE. DAMAGING WINDS ARE THE PRIMARY
THREAT. LARGE HAIL IS ALSO POSSIBLE. THE GREATEST CHANCE FOR
THUNDERSTORMS WILL BE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ST LOUIS METRO
AREA. HEAT INDEX VALUES OF 105 TO 108 CAN BE EXPECTED. A HEAT
ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REMAINDER OF EASTERN
MISSOURI AND SOUTHWEST ILLINOIS. HEAT INDEX VALUES OF 100 TO 104
CAN BE EXPECTED IN THOSE AREAS.

MODERATE RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG PARTS
OF THE MISSISSIPPI...AND MISSOURI RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS MOST OF THE AREA
THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE
WEDNESDAY NIGHT AND EARLY THURSDAY. SOME OF THE STORMS MAY BE
SEVERE ON WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF THE COLD FRONT.

DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL PERSIST AT LEAST
THROUGH TUESDAY...WITH HEAT INDEX VALUES EXPECTED TO TOP 100
DEGREES EACH DAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR THIS
HEAT TO PERSIST THROUGH WEDNESDAY AS WELL. THE HEAT WILL BE ESPECIALLY
OPPRESSIVE FOR MOST OF EAST CENTRAL AND SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS...INCLUDING THE SAINT LOUIS METRO AREA...WHERE
AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH LATE TUESDAY
AFTERNOON. A HEAT ADVISORY IS ALSO IN EFFECT FOR MUCH OF THE
REMAINDER OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. LITTLE
RELIEF WILL OCCUR AT NIGHT WITH WARM AND MUGGY CONDITIONS.

MODERATE RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG PARTS
OF THE MISSISSIPPI...AND MISSOURI RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND OR
TONIGHT...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS..

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

In the hours before

Local storm report, Jun 21, 11:41 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 AM CDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             1 NW HANNIBAL           39.72N  91.40W
06/21/2010  E0.25 INCH       MARION             MO   TRAINED SPOTTER

&&

JP
Special weather statement, Jun 21, 12:09 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT MON JUN 21 2010

ILZ095-MOZ019-211815-
ADAMS IL-LEWIS MO-
1209 PM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND NORTHERN
ADAMS COUNTIES UNTIL 115 PM CDT...

AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF MAYWOOD...OR 7 MILES WEST OF
QUINCY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CANTON...
  QUINCY...
  LA GRANGE...
  MENDON...
  CAMP POINT...
  GOLDEN...
  CLAYTON...
  MEYER...
  URSA...
  LIMA...
  FOWLER...
  PALOMA...
  COLUMBUS...
  COATSBURG...
  LORAINE...
  WOODVILLE...
  CHATTON...
  LA PRAIRIE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Special weather statement, Jun 21, 1:16 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT MON JUN 21 2010

ILZ097-MOZ035-036-211900-
PIKE MO-PIKE IL-RALLS MO-
116 PM CDT MON JUN 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND SOUTHEASTERN RALLS AND PIKE COUNTIES IN
NORTHEAST MISSOURI UNTIL 200 PM CDT...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CURRYVILLE...OR 8 MILES NORTHWEST OF BOWLING
GREEN...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOWLING GREEN...
  LOUISIANA...
  PIKE...
  ATLAS...
  CLARKSVILLE...
  PLEASANT HILL...
  ASHLEY...
  ST. CLEMENT...
  ASHBURN...
  CYRENE...
  EDGEWOOD...
  ROCKPORT...
  EL DARA...
  PAYNESVILLE...
  SUMMER HILL...
  NEW HARTFORD...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:51 AM CDTRiver Flood WarningLSXLincoln24 days
Jun 21, 3:33 AM CDTAreal Flood AdvisoryLSXAdams, Brown, Pike6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.